Hearing and Hair

Hi Everyone. My first time on here, so hoping this is not a too daft question.

I have had Hypo for around 15 years or so. I am currently on 125mcg of Levothyroxine each day. Anyway, recently my hair has started to come out quite dramatically and I now have constant ringing in my ears (which is driving me mad), both of these things have never happened before.

I am also a Diabetic and have a B12 deficiency, pretty sure these have very little to do with my problems. Diabetes is well controlled and I have my B12 injection every 3 months.

Would anyone out there maybe be able to offer any advice re these things.

Many thanks in advance

Caroline

10 Replies

oldestnewest
  • Hi Caroline,

    I had Graves and am now considered hypo after having Rai treatment. I have the same problem with my hearing so does my cousin who has the same problem as myself also I used to have a massive mop of hair and have lost handfuls also my nails split and break I think it's all part of a thyroid problem. Dont know if any of that helps to let you know it's par for the course in most cases.

    Dancer x

  • i am exactly the same, i have thin hair it used be be very thick, thin nails, and hearling problems, i also take 150 levothyroxine.

  • Im wondering what will fall off next lol...... you have to laugh or else you would just end up in pieces.

    Hugs

    Dancer x

  • Hi Caroline welcome to Health Unlocked I hope the thyroid community can help shed some light on things for you.. Yes Thin hair on 125mcg of Levo is also something that I am experiencing but at least it's a bit softer now not like before the Levo... it was like wire wool.!!!. The hearing is not exactly ringing but mild hissing and everything is so VERY VERY loud,, The TV.. the phone.. the children are all verging on the painful as they are so loud... I have been taking Selenium to help with the T4 T3 conversion and this has helped me feel a little more human. Also taking my Levo at night before bed seem's to make getting up in the morning slightly less traumatic!! but not much... can't offer a solution but can only say that your not alone... Keep smiling and searching for the answer.

    Perks

    <b>Updated on Feb 2 2011 4:37PM:</b> PS also Nails are now non existant with splitting and breaking like Hypodi. perks

  • I never realised till I came on hear that my hearing loss and bad tinnitus could be thyroid related.So thanks for bringing that up.I have only been diagnosed a year with underactive thyroid. I currently take 50mg levothyroxine.Although I feel better than I did, I still have problems. Sleeping is a nightmare, cramps in legs and toes and loud hissing in ears. I do feel quite fortunate after reading the problems some have. I really am glad to be on this site, it makes me feel normal.I too have had hair loss, which as a woman I find hard to accept. As you say keep smiling.

  • Caroline

    I was diagnosed last year and am now on 200mcg levothyroxine.

    My hearing was dreadful , tinitis and muffled, also lost my balance and sense

    of smell was none existent . These symptoms have dramatically improved but I have hhad to take 3 months off work to get stress levels down and to handle the fatigue driving was getting really scary as I would forget where I was on my route without a saatnav.

    All getting better now thank goodness!

    Paul

  • There is a possibility you may need T3 or maybe natural desiccated thyroid.

  • I lost lots of hair in December '09. It was diagnosed as Alopecia Areata. I ran off the attached link and sent it to my Endo and requested a trial of T3. It was added to my T4. 4% of people on levothyroxine have hair loss.

    I also had steriod injections into my scalp (privately) and I am glad to say my hair has now recovered. You definitely need T3, I believe.

    stopthethyroidmadness.com/l...

  • If your B12 is low then the thyroid meds will not be properly utilised.... What level is your B12? It should be at 800 or over.....

    One injection every three months does not seem like much... just a maintenance dose.... I have one injection a week, some people have them daily. Depends how low it was. Also, how about nuggets of B12 which you dissolve under your tongue? One injection is supposed to equal a months worth of nuggets,......

    Nel

  • I take sublingual B12 nuggets by Solgar. Also have a spray of B12 from Health Basket as my B12 was just above the bottom of range but NHS GP didnt bother about it, It was the receptionist that told me so were my iron levels so i take 4-6 Solgar gentle iron a day as advised by Dr P He said it makes a great difference as Nel says it wont be utilised. Somewhere i read that Evening Primrose Oil helps for hair loss i think it was on Mary Shomans Site. Saying it helped greatly, about 1000 - 2000mg a day.

    Best wishes

    angie x

You may also like...